MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 4; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74031224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure a small sliver of metal was seen falling off the trial upon impaction of the trial.No injuries or delays reported.Backup device available.
 
Additional Manufacturer Narrative
Additional information: h4, d4.The device, used in treatment, was returned for evaluation.The stated failure mode was confirmed through a visual inspection of the returned jrny ii tka fem trial lt sz 4.The femoral trial is damaged.The trial has multiple deep gouges and burrs in the metal.This instrument was manufactured in 2013, and it exhibits signs of excessive use and wear.A clinical evaluation was conducted and based solely on the product evaluation, the root cause of the damage or broken component is likely due to age related wear.The small sliver of metal retained is comprised of 17-4 stainless steel a non-implantable material.Without the requested clinical information or radiographs, the location of the small sliver of metal could not be determined.Therefore, the impact to the patient beyond possible micro-motion and/or migration, local irritation/discomfort, and probable mri restrictions cannot be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY II TKA FEM TRIAL LT SZ 4
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9309559
Report Number1020279-2019-03935
Device Sequence Number16677261
Product Code JWH
UDI-Device Identifier03596010671905
UDI-Public03596010671905
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74031224
Device Lot Number13CBG0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1